_

Scenario: An Issue of Dignity


Please note: The users who submit scenarios have declared that all patient details are fiction. We cannot guarentee the accuracy of any suggested treatment or the realism of suggested observations. You should judge these for yourself.



Not yet rated - why not log in and be the first!?
Number of downloads: 759
Download PDF  


Scenario Overview:
This is a scenario all about protecting a patient's dignity whilst also treating them. The first aiders are covering a large music festival and are stationed out in one of the camping zones. They are called by a passer-by to a girl sitting in tent and fitting/flailing. The girl appears to be moving very erratically and violently. The patient wearing bra and t-shirt though due to violent movements the t-shirt has scrunched up exposing her chest. A crowd has started to form watching what is going on. (The patient has taken a cocktail of drugs and is having hallucinations). Because of the tent environment leads to her putting self in danger by rolling into tent pegs, tent poles and wrapping self (neck) in lose guy ropes etc. First aiders need to identify need to intervene at this point and make scene safe for patient to not harm self whilst fitting.
Difficulty:
First Aider Easy
How the scenario should progress:
As time progresses, male (boyfriend) comes to scene. Reveals possible cause of 'fits' (drugs) to first aiders as up until now no patient details able to be obtained from patient. Boyfriend gives name, SAMPLE history with nothing relevant and reveals drug use. Later, hallucinations begin to die down, Patient calms down to more sporadic limb movements though still incoherent in speech. Later still, ?able to walk with support, begins to be able to talk though not hold conversation. Nods, yes's, no's etc.
Patient 1:
Name: Lois Cruz    Age: 20    Sex: Female
Medication: No usual medication but has taken a cocktail of drugs to clean up at end of event. Boyfriend reckons MDMA + LSD tab.
Allergies: None Known
Past medical/family/social history: Patient not a regular drug user and never taken this much.
Findings on examination: There are no injuries on the patient apart from a few scratches and bruises from thrashing around. It will initially be impossible to do a full examination or take decent observations because of the erratic movements of the patient. Other: FAP manned by para/nurse.
Possible treatment from first aiders: Should hopefully recognise inability to transport early in scenario so wait until hallucination die down when then able to transport to first aid post (FAP) more easily. The scene needs to be made safe for the patient and her dignity protected in some way from the gathering crowd.
Time after start: When it is possible to actually obtain
Response: V
Airway: Yes
Breathing? Yes
Respirations: 14
Pulse: 160
Oxygen Sats: 98
Blood Pressure: Slightly high if obtained
Blood Glucose: 6.3 if obtained



Tips for the patient actors:
You need to act really erratically thrashing around in all directions although have moments where your movement dies down and then start moving a lot again. As time goes on, you will calm down more and be able to respond to the first aiders more. Initially you cannot give any information (including your name) but as time goes on you will be able to start answering more (initially just by nodding but then moving to conversation).

Scenario submitted by: Anonymous